| Medical Device Problem Codes |
Premature Discharge of Battery (1057); Moisture Damage (1405); Structural Problem (2506)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas alleging the pump experienced less than expected battery life and a crack in the battery compartment.The reporter also stated that there was moisture inside the battery compartment.The reporter denied damage to the battery cap.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
Additional Manufacturer Narrative
The device was returned to the manufacturer and investigation completed by product analysis on 02-apr-2019 with the following findings: review of the pump history revealed records of low battery warnings and replace battery alarms.The pump powered on normally and electrical current draws were evaluated and found to be within specifications.Using a known ¿good¿ battery, low battery warning occurred during testing.As alleged by the reporter, moisture corrosion was found in the battery compartment and the battery compartment confirmed to be cracked.Leak testing confirmed moisture ingress into the pump at the site of the battery compartment crack.Additional moisture damage was found inside the pump on the printed circuit board.Investigation determined frequent low battery warnings confirmed due to moisture damage.